Hematologic Concerns in Transgender Patients

Research output: Contribution to journalArticlepeer-review

Abstract

Patients with gender dysphoria are increasingly seeking gender-affirming therapies, which can have adverse hematologic effects. For example, estrogen can increase the risk for arterial and venous thrombosis, whereas testosterone can cause erythrocytosis. This article reviews the hematologic issues associated with gender-affirming hormone therapies and discusses ways to lessen and monitor the risks. Common consult scenarios are also addressed.

Original languageEnglish (US)
Pages (from-to)516-523
Number of pages8
JournalClinical Advances in Hematology and Oncology
Volume20
Issue number8
StatePublished - Aug 2022

Keywords

  • Estrogen
  • Testosterone
  • Transgender
  • erythrocytosis

ASJC Scopus subject areas

  • Hematology
  • Oncology

Fingerprint

Dive into the research topics of 'Hematologic Concerns in Transgender Patients'. Together they form a unique fingerprint.

Cite this